Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Amarillo, TX

April 11, 2015Collingsworth County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2015, 9:28 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 9:28 PM CDT (02:28 UTC)
Expired
Apr 11, 2015, 10:00 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Collingsworth County, TX, Wheeler County, TX

The radar

The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:45 PM CDTHAIL 1.755 Ene Shamrock, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS54 KAMA 120228
SVRAMA
TXC087-483-120300-
/O.NEW.KAMA.SV.W.0013.150412T0228Z-150412T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1000 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWITTY...AND
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           TWITTY...             LELA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3508 10000 3522 10043 3542 10029 3530 9999
      3508 9999
TIME...MOT...LOC 0229Z 299DEG 29KT 3527 10022

HAIL...1.25IN
WIND...60MPH

$$

CLK
1 follow-up statement
799 
WWUS54 KAMA 120241
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT APR 11 2015

TXC087-483-120300-
/O.CON.KAMA.SV.W.0013.000000T0000Z-150412T0300Z/
WHEELER TX-COLLINGSWORTH TX-
941 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 1000 PM CDT...

AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF TWITTY...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
         DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 162 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3508 10000 3518 10031 3537 10016 3530 9999
      3508 9999
TIME...MOT...LOC 0241Z 283DEG 74KT 3526 10011

HAIL...1.75IN
WIND...60MPH

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:29 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 11, 6:29 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT SAT APR 11 2015

.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. ONGOING
CONVECTION EXPECTED TO REMAIN EAST AND NORTH OF THE DALHART AND
AMARILLO TAF SITES...AND THE GUYMON TAF SITE COULD BE AFFECTED BY A
THUNDERSTORM PRIOR TO 02Z SUNDAY. SOUTHEAST TO SOUTH WINDS 20 TO 30 KNOTS
WITH HIGHER GUSTS WILL DIMINISH TO AROUND 5 TO 15 KNOTS AFTER 05Z TO
11Z SUNDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT SAT APR 11 2015/

DISCUSSION...
SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH
ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST
THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE
CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE
SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO
INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE
WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT
WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION.
HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY
CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER
OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH
INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY
AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION
ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA.

THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND
THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH
OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER
NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST
TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND
MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL
CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK.
BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER
CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL
ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES
FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD
FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE
COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR
BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/11
Hazardous weather outlook, Apr 11, 8:20 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT SAT APR 11 2015

OKZ001>003-TXZ001>020-121115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
820 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND
OKLAHOMA PANHANDLES TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE SOUTHEASTERN
TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE
COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD
BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL
WOULD BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND THEN AGAIN
SUNDAY AFTERNOON AND EVENING.

SCHNEIDER

In the hours before

Local storm report, Apr 11, 8:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WHITE DEER              35.43N 101.17W
04/11/2015  E1.75 INCH       CARSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1500305

KJS
Local storm report, Apr 11, 8:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             LEFORS                  35.44N 100.81W
04/11/2015  E1.00 INCH       GRAY               TX   CO-OP OBSERVER

            REPORTED NICKEL TO QUARTER SIZE HAIL

&&

EVENT NUMBER AMA1500306

KJS
Local storm report, Apr 11, 8:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             LEFORS                  35.44N 100.80W
04/11/2015  E1.75 INCH       GRAY               TX   PUBLIC

            REPORTED ANYWHERE FROM PEA SIZE TO GOLF BALL SIZE AND
            JUST ENDED AT 845 PM CDT. COULD HAVE BEEN DAMAGE BUT
            HAVE NOT GONE OUT TO CHECK YET.

&&

EVENT NUMBER AMA1500307

KJS
Local storm report, Apr 11, 8:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             BORGER                  35.66N 101.40W
04/11/2015  E1.75 INCH       HUTCHINSON         TX   PUBLIC

&&

EVENT NUMBER AMA1500308

KJS
Local storm report, Apr 11, 8:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             5 S KINGSMILL           35.42N 101.06W
04/11/2015  M2.00 INCH       GRAY               TX   PUBLIC

            MEASURED 1.92 INCHES

&&

EVENT NUMBER AMA1500309

KJS
Local storm report, Apr 11, 9:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             PAMPA                   35.55N 100.96W
04/11/2015  E1.75 INCH       GRAY               TX   PUBLIC

&&

EVENT NUMBER AMA1500310

KJS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:17 PM CDTTornado WarningAMACarson, Gray43 min
Apr 11, 7:30 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts60 min
Apr 11, 7:37 PM CDTSpecial Weather StatementAMAHutchinson23 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts11 min
Apr 11, 8:07 PM CDTSevere Thunderstorm WarningAMACarson, Gray23 min
Apr 11, 8:26 PM CDTSevere Thunderstorm WarningAMACollingsworth, Gray, Hemphill, Wheeler64 min
Apr 11, 11:16 PM CDTSpecial Weather StatementAMALipscomb44 min
Apr 11, 11:21 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb27 min
Apr 12, 5:31 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler59 min
Apr 12, 5:54 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley66 min
Apr 12, 6:38 PM CDTSpecial Weather StatementAMAWheeler67 min
Apr 12, 6:58 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.